Alert archive / Virginia / Small Craft Advisories in 2021

Small Craft Advisory 91, NWS Wakefield, VA

September 25, 2021

NWS Wakefield, VA issued this small craft advisory at Sep 25, 2021, 6:50 PM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Sep 25, 2021, 6:50 PM EDT (22:50 UTC)
Expired
Sep 26, 2021, 12:57 PM EDT
In force
18 hr
Issued by
NWS Wakefield, VA

The text

As transmitted.

362 
WHUS71 KAKQ 252250
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
650 PM EDT Sat Sep 25 2021

ANZ630>632-634-260700-
/O.NEW.KAKQ.SC.Y.0091.210925T2250Z-210926T1600Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
650 PM EDT Sat Sep 25 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT SUNDAY...

* WHAT...Northwest winds increasing to 15 to 20 kt late tonight
  through Sunday morning. Waves 2 to 3 ft.

* WHERE...Chesapeake Bay from Smith Point to Windmill Point VA, 
  Chesapeake Bay from Windmill Point to New Point Comfort VA, 
  Chesapeake Bay from New Point Comfort to Little Creek VA and 
  Chesapeake Bay from Little Creek VA to Cape Henry VA including 
  the Chesapeake Bay Bridge Tunnel.

* WHEN...Until noon EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

44
4 follow-up statements
940 
WHUS71 KAKQ 260125
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
925 PM EDT Sat Sep 25 2021

ANZ630>632-634-260930-
/O.CON.KAKQ.SC.Y.0091.000000T0000Z-210926T1600Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
925 PM EDT Sat Sep 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT SUNDAY...

* WHAT...Northwest winds 15 to 20 kt late tonight through Sunday
  morning. Waves 2 to 3 ft.

* WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel, Chesapeake Bay 
  from New Point Comfort to Little Creek VA, Chesapeake Bay from 
  Smith Point to Windmill Point VA and Chesapeake Bay from 
  Windmill Point to New Point Comfort VA.

* WHEN...Until noon EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
726 
WHUS71 KAKQ 260608
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
208 AM EDT Sun Sep 26 2021

ANZ630>632-634-261415-
/O.CON.KAKQ.SC.Y.0091.000000T0000Z-210926T1600Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
208 AM EDT Sun Sep 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WHAT...Northwest winds increasing to 15 to 20 kt. Waves building
  to 2 to 3 ft.

* WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel, Chesapeake Bay 
  from New Point Comfort to Little Creek VA, Chesapeake Bay from 
  Smith Point to Windmill Point VA and Chesapeake Bay from 
  Windmill Point to New Point Comfort VA.

* WHEN...Until noon EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
666 
WHUS71 KAKQ 261342
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
942 AM EDT Sun Sep 26 2021

ANZ630>632-634-261700-
/O.EXT.KAKQ.SC.Y.0091.000000T0000Z-210926T1700Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
942 AM EDT Sun Sep 26 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...

* WHAT...Northwest or north winds 15 to 20 kt. Waves 2 to 3 ft.

* WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel, Chesapeake Bay 
  from New Point Comfort to Little Creek VA, Chesapeake Bay from 
  Smith Point to Windmill Point VA and Chesapeake Bay from 
  Windmill Point to New Point Comfort VA.

* WHEN...Until 1 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
014 
WHUS71 KAKQ 261657
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
1257 PM EDT Sun Sep 26 2021

ANZ630>632-634-261800-
/O.CAN.KAKQ.SC.Y.0091.000000T0000Z-210926T1700Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
1257 PM EDT Sun Sep 26 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Sep 25, 4:08 PM EDT, 2 hours 42 minutes earlier.

Area forecast discussion, Sep 25, 4:08 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
408 PM EDT Sat Sep 25 2021

.SYNOPSIS...
A dry cold front crosses the area tonight bringing a few more
clouds. High pressure returns Sunday and Monday with another
front expected to cross the region on Tuesday.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
As of 315 PM EDT Saturday...

Afternoon wx analysis shows high pressure centered to our south and
west, with low pressure at the sfc and aloft tracking E-NE through
Ontario. Its trailing cold front and shortwave trough axis aloft are
both oriented N-S and are moving east toward the Appalachians.
Locally, skies are partly to mostly sunny with CU/CI. Temperatures
are generally in the 70s. Weak low pressure is located 100-200 miles
off the Atlantic coast of VA, but this will not impact the area. The
shortwave trough aloft and (dry) cold front are progged to cross the
area from W-E late this evening through tonight. Expect a slight
increase in NW winds be late tonight following the FROPA (most
noticeable at the coast). Not quite as cool tonight with lows
generally in the 50s.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/...
As of 315 PM EDT Saturday...

Continued dry and pleasant on Sunday and Monday as sfc high pressure
builds from the TN Valley to the Carolinas before eventually moving
offshore (by Mon evening/Mon night). Highs will generally be in the
mid to upper 70s on Sunday, and in the upper 70s-lower 80s on
Monday. Lows will be around 50 (w/ upper 40s possible NW) Sunday
night with the surface high just to our SW. There will be a gradual
increase in low-level moisture starting Monday night (in advance of
our next cold front), with lows only falling into the upper 50s-low
60s in most areas.

That cold front approaches the area late Tuesday, then crosses most
of the area from north to south during the Tuesday evening-Tuesday
night timeframe. Tuesday will be the warmest day of the week, with
low-level WSW flow ahead of the front. Highs are progged to reach
the mid 80s in most areas (w/ low 80s on the Ern Shore). Tstm
chances will increase by late aftn/early evening, especially in
areas N of I-64 and E of I-95. Will maintain chc PoPs Tue aftn-late
Tue evening. Lesser coverage is expected W and SW, where low-level
WSW flow may inhibit tstm development. Convection slowly wanes Tue
night, and cooler/drier air begins to filter in by late in the night
with winds becoming N-NNW behind the front. PoPs taper to slight chc
(mainly south and east) by 06z/2 AM Wed. Lows Tue night mainly in
the upper 50s-low 60s.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 315 PM EDT Saturday...

Not as warm Wednesday behind the front with high temps in the 70s to
around 80 north to south. Only slight chance Pops (generally aob
20%) for the afternoon hours. Overnight lows fall into the 50s to to
low 60s.

For Thursday into the first part of the weekend...Global model
guidance continues to trend farther north (and slightly further
east) with the cut-off upper low pressure system, keeping the local
area mainly in a moisture-starved NW flow regime for the late week
period. Will largely follow NBM and keep PoPs aob 14% from Wed-Fri,
but cannot rule out a stray shower or two near the coast (especially
if the ECMWF solution is right...which keeps the cutoff low closer
to the coast than the GFS does). Breezy conditions are possible near
the coast through much of the period as high pressure tries to build
in from the NNW and low pressure (potentially) develops near
Atlantic Canada. Highs generally in the 70s each day with lows in
the 50s each night (with upper 40s possible in the Piedmont).

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
As of 315 PM EDT Saturday...

VFR conditions are expected to prevail through the 18z TAF period.
FEW-SCT CU or CI expected this afternoon, with SCT to perhaps BKN
mid/high clouds tonight. Winds will generally be aob 10 kt through
the period (shifting to the NW by late tonight as a dry cold front
crosses the area). Could see a few higher gusts near the coast late
tonight-Sun.

Outlook: Dry wx and VFR conditions will persist through Tue AM as
high pressure builds into the area and then slides offshore.
Isolated to scattered tstms are possible Tuesday aftn/evening as
another cold front crosses the region.

&&

.MARINE...
As of 400 PM EDT Saturday...

Late this aftn, sfc high pressure was right over the area. Also,
a cold front was approaching from the WNW. Winds were NNE 5-15
kt over the waters, with waves 1-2 ft and seas 3-4 ft. That dry
cold front will drop across the area late tonight into Sun
morning, with NW winds increasing to around 15 kt for most of
the waters into Sun aftn. Sub-SCA conditions are expected late
Sun through Mon. An increase in speeds on SW winds ahead of
another cold front for Mon night into Tue. The front will drop
through Tue night into Wed morning. A moderate rip current risk
is in effect into this evening.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...RHR
NEAR TERM...ERI
SHORT TERM...ERI
LONG TERM...ERI/RHR
AVIATION...ERI
MARINE...ALB/TMG
Hazardous weather outlook, Sep 25, 4:18 PM EDT, 2 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
418 PM EDT Sat Sep 25 2021

MDZ021>024-NCZ012>017-030>032-VAZ048-060>062-064>069-075>090-092-093-
095>097-509>525-262030-
Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford-
Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond-
Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
418 PM EDT Sat Sep 25 2021

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-NCZ102-VAZ098>100-262030-
Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack-
Northampton-
418 PM EDT Sat Sep 25 2021

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, eastern Virginia and southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.